MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366668
Medical Device Problem Codes Short Fill (1575); Defective Component (2292); Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® serum blood collection tube there was under-fill or low draw of a tube with blood, discolored/abnormal additive form and defective component the following information was provided by the initial reporter.The customer stated: the " tubes have air bubbles in them thus resulting in additive abnormality and "negative pressure" which is resulting in draw volume.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: catalog number: 366668.Batch number: 1298002.The device history record was reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.Bd sumter received 1 customer photo and 1 shelf pack (100 customer samples) for review and analysis.The photos confirm the reported issue of additive abnormality in the tubes.The photos are unable to confirm underfill and decapping/stopper creepout.Therefore, this complaint for additive abnormality is confirmed.29 customer samples were sent to franklin lakes for appropriate testing for 2nd stopper creepout/ decapping.The samples were subjected to a 1st and 2nd stopper pullout test with 0 of 5 samples resulting in 2nd stopper creepout/ decapping.Therefore, bd is unable to confirm decapping based on customer sample testing results.Based on a review of batch records and the investigation results, no root cause from the manufacturing process has been identified as a contributor to decapping/stopper creepout.20 customer samples were subjected to a draw test for low or no draw.All tubes were within specification.Tubes ranged in draw from 2.810(ml) ¿ 2.855(ml) with a specification range of 2.7(ml) ¿ 3.3(ml).The stated label draw of 3.0 ml draw based on a review of batch records and the investigation results, no root cause from the manufacturing process has been identified as a contributor to underfill.30 customer samples were subjected to a visual test for additive abnormality.12 of 30 customer samples failed the visual inspection test for additive abnormality.Therefore, bd is able to confirm the additive abnormality through visual inspection.Bd was able to confirm the customer¿s reported failure mode with the photos provided by the customer.The root cause of the additive abnormality is a clogged nozzle, normal processes include a visual inspection by a ta every 1 hour.Further processing of the tube occurred as a result of inadequate purging of the tube.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SERUM BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14959618
Report Number1024879-2022-00344
Device Sequence Number5586618
Product Code JKA
UDI-Device Identifier50382903666688
UDI-Public50382903666688
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number366668
Device Catalogue Number366668
Device Lot Number1298002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown